MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +9; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +9; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-34-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Hypersensitivity/Allergic reaction (1907); Pain (1994); Pocket Erosion (2013); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, patient was revised to address mechanical failure, right metal-on-metal total hip arthroplasty.Patient was noted to have elevated cobalt chromium levels to a fairly high level.Mri scan showed a pseudotumor in both hips.Revision notes reported that as the capsule was entered, a large amount of fluid was encountered.There was also a copious amount of cheesy-looking material that came out of the joint.The brownish-gray synovial membrane around the joint was likewise debrided using a rongeur.There was a significant erosion at the head-neck taper.The proximal femoral area was carefully evaluated and some osteolytic membrane was removed from the trochanteric area.Head and liner were removed.There was a bony prominence anteriorly on acetabular side and was removed using a curved osteotome and a rongeur.The stem was in 0 degrees anteversion or perhaps even 1 to 2 degrees of retroversion.An attempt was made to try to back the s-rom stem out using a chisel between the proximal sleeve and the neck.However, it was not possible to get the stem to dislodge, and the decision was made that rather than risk significant damage to the upper femur by trying to get the stem out, it would be better to just leave the stem in the version position it was in.Doi: (b)(6) 2004.Dor: (b)(6) 2018; (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
S-ROM M HEAD 36MM +9
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9825880
Report Number1818910-2020-07694
Device Sequence Number1551635
Product Code JDI
UDI-Device Identifier10603295033523
UDI-Public10603295033523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2008
Device Model Number1365-34-000
Device Catalogue Number136534000
Device Lot Number1110914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR